Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 14, NWS San Angelo, TX

May 15, 2005Nolan County, Taylor County, Texas

NWS San Angelo, TX issued this flash flood warning at May 15, 2005, 9:54 AM CDT for Nolan County, Taylor County, Texas. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2005, 9:54 AM CDT (14:54 UTC)
Expired
May 15, 2005, 11:00 PM CDT
In force
13 hr
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Nolan County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 6:20 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 15, 6:20 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 AM CDT SUN MAY 15 2005

.UPDATE...
LATEST SATELLITE AND WSR-88D DATA INDICATING SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS OUR WEST COUNTIES. BASED ON
TRENDS OVER THE LAST FEW HOURS...WILL INCREASE POPS ACROSS ALL
ZONES FOR TODAY WITH THE HIGHEST ACROSS OUR WESTERN COUNTIES.
UPDATE OUT SOON.

&&

.PREV DISCUSSION... (ISSUED 300 AM CDT SUN MAY 15 2005)

SHORT TERM...
STATIONARY FRONT AND A SERIES OF UPPER-LEVEL DISTURBANCES WILL
CONTINUE TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO WEST
CENTRAL TEXAS THROUGH MONDAY. WILL CONTINUE HIGHEST POPS ACROSS
OUR WESTERN COUNTIES WHERE LOW-LEVEL MOISTURE CONVERGENCE LOOKS
BEST. NUMBERS CLOSE TO MAV MOS LOOK GOOD WITH A SLIGHT WARMING
TREND OVER THE NEXT FEW DAYS.

LONG TERM...
BY THE MIDDLE OF NEXT WEEK...AN UPPER-LEVEL RIDGE BUILDS OVER
TEXAS. WITH SUMMER JUST AROUND THE CORNER...EXPECT AFTERNOON HIGHS
IN THE 90S THROUGH THE START OF NEXT WEEKEND. POPS NIL.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

23/HUBER
Hazardous weather outlook, May 15, 4:24 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 AM CDT SUN MAY 15 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-160924-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
424 AM CDT SUN MAY 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TODAY

A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSING THE AREA WILL
BRING A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS OVER ALL OF
WEST CENTRAL TEXAS THROUGH TONIGHT. THE BEST CHANCE OF
THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO SAN ANGELO TO
SONORA. FREQUENT LIGHTNING...SMALL HAIL AND HEAVY RAIN WILL BE
POSSIBLE IN THE STRONGEST STORMS ESPECIALLY OVER THE SOUTHWESTERN
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS INTO
MONDAY AS UNSETTLED WEATHER CONTINUES OVER WEST CENTRAL TEXAS. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY
RAIN. RAINFALL CHANCES WILL END ON TUESDAY AS DRY AND WARMER
WEATHER SETTLES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Special weather statement, May 15, 8:32 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 AM CDT SUN MAY 15 2005

TXZ064>066-071>073-151531-
COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX-
832 AM CDT SUN MAY 15 2005

...SIGNIFICANT WEATHER ALERT FOR THE CONCHO VALLEY FROM 830 AM TO
1030 AM THIS MORNING...

A BAND OF THUNDERSTORMS WITH FREQUENT LIGHTNING...WIND GUSTS TO 45
MPH...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL WILL MOVE QUICKLY
SOUTHEAST ACROSS THE CONCHO VALLEY BETWEEN 830 AM AND 1030 AM.

THE BAND OF STORMS WILL REACH ROBERT LEE AND WATER VALLEY BY 915
AM...SAN ANGELO AND MERTZON BETWEEN 930 AM AND 945 AM. THIS BAND OF
STORMS WILL REACH A BALLINGER TO CHRISTOVAL LINE BETWEEN 1000 AM AND
1030 AM.

A QUICK HALF TO ONE INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING
OF WATER ON ROADS IN POOR DRAINAGE PLACES.

19
Special weather statement, May 15, 9:44 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
944 AM CDT SUN MAY 15 2005

TXZ064>066-071>073-151615-
COKE TX-CONCHO TX-IRION TX-RUNNELS TX-STERLING TX-TOM GREEN TX-
944 AM CDT SUN MAY 15 2005

...A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS
THE CONCHO VALLEY BETWEEN 945 AM AND 1115 AM...

THE LEADING EDGE OF A BAND OF THUNDERSTORMS...EXTENDING FROM ROBERT
LEE TO GRAPE CREEK TO MERTZON AT 945 AM...WILL CONTINUE TO MOVE
SOUTHEASTWARD. THE LEADING EDGE WILL REACH SAN ANGELO BETWEEN 1000 AM
AND 1015 AM...AND WILL REACH BRONTE...ORIENT AND TENNYSON BY 1015 AM.

WIND GUSTS OF 35 TO 45 MPH WILL OCCUR ALONG THE LEADING EDGE OF THIS
BAND OF STORMS. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING...
SMALL HAIL AND BRIEF VERY HEAV RAIN. A QUICK HALF TO THREE QUARTERS
OF AN INCH OF RAIN IS LIKELY...AND COULD CAUSE PONDING OF WATER ON
ROADS.

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:50 PM CDTSevere Thunderstorm WarningSJTCrockett26 min
May 15, 1:33 PM CDTSevere Thunderstorm WarningSJTKimble27 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.